MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8706H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a carotid endarterectomy on 2025 and suture was used.A highly experienced vascular surgeon, used article 8706 for carotid sutures.Unfortunately, they couldn't give me a specific date for the surgery.He's been complaining for months that the needles keep coming loose from the thread, sometimes even during removal from the wound support.All previous complaints have been inconclusive, which annoys him greatly.The doctor a highly experienced and accomplished vascular surgeon and has always been very satisfied with our sutures.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 11/17/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested; the following was obtained: could you please indicate how many of these nine sutures involved had the needle detach from the thread during removal from the packaging? no could you please indicate how many of these nine sutures involved had the needle detach from the thread during passage through the tissue? no please provide the source or name of person providing answers to follow-up questions: op-(b)(6).No further information available.(b)(4) captures the initial report for ".The needles keep coming loose from the thread, sometimes even during removal from the wound dressing." bei der entnahme aus dem folienblister! when removing from the foil blister pack! (b)(4) captures the ambiguous multiple event report.What is the total number of procedures? no longer identifiable have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? no, because all past complaints were always without any findings, which massively annoyed the very experienced and skilled chief physician.If this event occurred during multiple procedures, would you kindly create a product complaint for each event and provide the corresponding reference number(s)? not possible as no further information known and (b)(4) captured the ambiguous events when did the needles detach from the suture thread (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? partly during removal from the packaging, partly during passage through the tissue.Please confirm below, how many devices demonstrated the reported alleged deficiency? product code eh7223h - lot# 1053ru , 1 ea product code 8706h - lot# 101bhb , 9 ea please provide the product return status will send, sales rep is waiting for safety boxes provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).Op-nurse (b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was reported: the contact person is (b)(6).Surgical assistant.Was surgery delayed due to the reported event? yes, if yes, number of minutes: 20, was procedure successfully completed? yes, were fragments generated? yes, if yes, were they removed easily without additional intervention? yes, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no, is the patient part of a clinical study unknown, (b)(4), device property of none.

Brand Name
PRLNE BLU 30IN 6-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23568940
Report Number2210968-2025-12869
Device Sequence Number10155170
Product Code GAW
UDI-Device Identifier10705031019430
UDI-Public(01)10705031019430(17)290430(10)101BHB
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8706H
Device Lot Number101BHB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Initial Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown